Insulin-using diabetes patients are being urged to check they are taking the right medication following a mix-up with production of two similar products.
The warning comes from the Medicines and Healthcare products Regulatory Agency (MHRA) which yesterday revealed that a pack for cartridges of intermediate acting Hypurin Porcine Isophane Insulin 100 IU/ml had made its way into the production line for the short acting Hypurin Porcine Neutral Insulin 100 IU/ml.
The medicatio’s manufacturer Wockhardt UK Ltd believes it is “highly unlikely” any other packs have been affected by the error.
But the MHRA is urging both pharmacists and patients and not to take any risks and check their insulin cartons and cartridges, adding that the mix-up could affect patients’ blood sugar control.
Gerald Heddell, Director of Inspectio, Enforcement and Standards at the MHRA, said: “It is important that patients continue to administer their insulin as required.
“Patients with any questions or concerns should contact their GP or pharmacist as soon as possible. An investigation has taken place and action has been taken to rectify the issue.”

Get our free newsletters

Stay up to date with the latest news, research and breakthroughs.

You May Also Like

Public Health England considers low carb approach for type 2 diabetes

The low carb approach is being considered by the government to be…

Coronavirus: UK instructed to stay at home this weekend

Health Secretary Matt Hancock has said that staying at home this weekend…

Twice daily dairy intakes could reduce type 2 diabetes risk

Eating cheese, yoghurt or eggs twice a day could help lower the…